MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036181450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the 1 of 2 reports.The subject device is not available.
 
Event or Problem Description
It was reported that during coil embolization procedure, the subject coil detached in the microcatheter inside the patient.The customer did not maintain continuous flush as recommended per dfu.The physician did not make any attempts to detach the coil using the detachment system.The physician removed the detached coil to continue with the procedure.A snare device was not used when the subject coil was removed.Similar event occurred to another coil used in the procedure.No clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as functional testing could not be performed.Based on the additional information provided it is most likely that the main coil broke due to a lack of continuous flush during the procedure.Lack of continuous flush can result in friction issues causing the coil to break.As per the device directions for use (dfu): "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil".Because the device dfu contains specific instructions regarding use of continuous flush, which was omitted, an assignable cause of use error was assigned for the reported event 'nv ¿ main coil broken/fractured '.It was also reported that a non-stryker microcatheter was used during this procedure which may also contributed to the reported failure due to potential incompatibility of a non-stryker device with the target detachable coil system, the use of another manufacturer¿s device(s) with the target detachable coil system is not recommended as per dfu.
 
Event or Problem Description

Brand Name
TARGET XXL 360 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7526812
Report Number3008881809-2018-00233
Device Sequence Number16550873
Product Code HCG
UDI-Device Identifier07613327128383
UDI-Public(01)07613327128383(17)200731(10)19901502
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberM0036181450
Device Catalogue NumberM0036181450
Device Lot Number19901502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1